Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 105, NWS Tulsa, OK

July 5, 2015Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 5, 2015, 5:49 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 5:49 PM CDT (22:49 UTC)
Expired
Jul 5, 2015, 8:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:07 PM CDTFLASH FLOODVan Buren, ARSEVERE STREET FLOODING IN VAN BUREN BY OLD POLICE STATION. SOCIAL MEDIA REPORT WITH PICTURE. RELAYED BY BROADCAST MEDIA.
Jul 5, 7:10 PM CDTFLASH FLOODFort Smith, ARNEIGHBORHOOD FLOODED ON NORTH SIDE OF FORT SMITH. FLOOD WATERS NEARING SOME HOMES. RELAYED BY BROADCAST MEDIA.
Jul 5, 7:55 PM CDTFLASH FLOODVan Buren, ARHIGHWAY 59 FLOODED AT SEVERAL LOCATIONS IN VAN BUREN. RELAYED BY BROADCAST MEDIA.
Jul 5, 8:24 PM CDTFLASH FLOOD4 N Barling, ARMAJOR FLOODING IN DOWNTOWN VAN BUREN. MANY MAJOR ROADWAYS FLOODED AND IMPASSABLE WITH CARS STRANDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WGUS54 KTSA 052249
FFWTSA
ARC033-131-060145-
/O.NEW.KTSA.FF.W.0105.150705T2249Z-150706T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CRAWFORD COUNTY IN NORTHWESTERN ARKANSAS...
  NORTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 845 PM CDT
    
* AT 548 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN WITHIN THE PAST HOUR. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY AS ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORT SMITH...VAN BUREN...ALMA...BARLING...LAVACA...ARKOMA...RUDY...
  FIGURE FIVE...KIBLER...CENTRAL CITY...CONCORD...MILL CREEK...FURRY
  AND SHIBLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3529 9444 3540 9443 3552 9445 3553 9417
      3531 9417

$$
2 follow-up statements
009 
WGUS74 KTSA 052318
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT SUN JUL 5 2015

ARC033-131-060145-
/O.CON.KTSA.FF.W.0105.000000T0000Z-150706T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-SEBASTIAN AR-
618 PM CDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES...

AT 616 PM CDT...THE PUBLIC REPORTED FLASH FLOODING OCCURRING IN VAN 
BUREN WITH SEVERE STREET FLOODING ONGOING. TWO TO THREE INCHES OF 
RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL 1 TO 2 WILL BE POSSIBLE. 
FLASH FLOODING WILL WORSEN AS RAINFALL RUNOFF INTENSIFIES.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT SMITH...VAN BUREN...ALMA...BARLING...LAVACA...ARKOMA...RUDY...
FIGURE FIVE...KIBLER...CENTRAL CITY...CONCORD...MILL CREEK...FURRY
AND SHIBLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3529 9444 3540 9443 3552 9445 3553 9417
      3531 9417

$$
547 
WGUS74 KTSA 060049
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT SUN JUL 5 2015

ARC033-131-060145-
/O.CON.KTSA.FF.W.0105.000000T0000Z-150706T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-SEBASTIAN AR-
749 PM CDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES...

AT 745 PM CDT...THE MEDIA REPORTED SEVERE FLOODING ONGOING IN VAN 
BUREN AND NORTH FORT SMITH.  SEVERAL REPORTS OF STALLED CARS ALONG 
WITH REPORTS OF WATER IN RESIDENCES IN VAN BUREN.

A RAIN GUAGE ALONG THE ARKANSAS RIVER IN VAN BUREN REPORTED 4.84 
INCHES OF RAIN IN APPROXIMATELY TWO HOURS.  RADAR ESTIMATES THAT AN 
AREA OF 5 TO 7 INCH RAINFALL HAS ALREADY FALLEN AND ADDITIONAL 
RAINFALL COULD ADD AN ADDITIONAL INCH OVER THE NEXT HOUR. 

THIS WILL CONTINUE LIFE THREATENING FLASH FLOODING FROM VAN BUREN
THROUGH THE NORTH FORT SMITH AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT SMITH...VAN BUREN...ALMA...BARLING...LAVACA...ARKOMA...RUDY...
FIGURE FIVE...KIBLER...CENTRAL CITY...CONCORD...MILL CREEK...FURRY
AND SHIBLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3529 9444 3540 9443 3552 9445 3553 9417
      3531 9417

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:51 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 5, 3:51 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT SUN JUL 5 2015

.DISCUSSION...
SEASONABLY HOT TODAY. UNSEASONABLY HUMID. DEWPOINTS
WELL INTO THE 70S...MANY MID 70S.  VINITA LAST HOUR
79 DEWPOINT!

HRRR KEEPS TRYING TO MAKE SHOWERS/SCATTERED THUNDER
IN THE SHORT TERM. WILL CONFINE MENTIONABLE POPS TO
AREAS EAST OF HIGHWAY 75 THIS EVENING. LOWS TONIGHT
IN 70S WITH SOUTHERLY BREEZE.

VERY WET PERIOD..MONDAY NIGHT TUESDAY TUESDAY NIGHT
AND WEDNESDAY.  LOCATIONS FROM ABOUT  INTERSTATE 40
ON NORTH MOST AT RISK. HEAVY RAIN ASSURED NORTHEAST
OK AND NORTHWEST ARKANSAS.  UPPER FLOW DURING ABOVE
PERIOD NOT FAR FROM  PARALLEL TO FRONTAL BOUNDARY.
IN ADDITION PWA VALUES IN 2.0-2.2 BALLPARK. CLASSIC
HEAVY RAIN SET-UP.  HEADLINES WITHHELD AT THIS TIME.
STAY TUNED.                                      GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  93  75  81 /  10  20  80  90
FSM   74  92  74  86 /  30  20  20  50
MLC   74  91  75  84 /  20  10  30  50
BVO   73  93  72  79 /  10  30  90  90
FYV   70  87  72  80 /  20  30  40  60
BYV   70  88  72  80 /  30  20  50  70
MKO   73  91  74  82 /  20  10  40  80
MIO   73  90  72  78 /  20  20  90  80
F10   74  91  74  81 /  10  10  40  70
HHW   74  93  75  88 /  10  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....21
Hazardous weather outlook, Jul 5, 5:01 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUL 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CDT SUN JUL 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...GENERALLY NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING...ENDING AFTER SUNSET.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
ACROSS NORTHWEST ARKANSAS THROUGH THE EARLY EVENING
HOURS.  ANY SEVERE STORMS WILL POSE A RISK FOR DAMAGING
WINDS AND HAIL TO NEAR QUARTER SIZE.  ADDITIONALLY...
HEAT INDEX VALUES AROUND 105 DEGREES WILL CONTINUE ACROSS
NORTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE AFTERNOON.

THE RISKS FROM BOTH THUNDERSTORMS AND DANGEROUS HEAT WILL
DIMINISH AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SLOW MOVING COLD FRONT WILL PUSH INTO NORTHEAST OKLAHOMA
MONDAY NIGHT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THE FRONT.  WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH TUESDAY NIGHT IN VICINITY OF THE BOUNDARY
WITH LOCALLY HEAVY RAIN LIKELY ESPECIALLY ACROSS NORTHEAST
OKLAHOMA.

THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY THOUGH
THE RISK FOR HEAVY RAIN WILL LESSEN AS THE FRONTAL BOUNDARY
BECOMES LESS DEFINED.  HOT AND DRY WEATHER LOOKS TO RETURN
BY NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 5, 4:42 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SUN JUL 5 2015

ARZ020-029-052215-
SEBASTIAN AR-FRANKLIN AR-
442 PM CDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...

AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WASHBURN. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GREENWOOD...WASHBURN...BURNVILLE...BLOOMER...FORT
CHAFFEE AND MILLTOWN.

LAT...LON 3523 9403 3514 9403 3514 9414 3511 9414
      3517 9423 3532 9416 3527 9392 3523 9392
TIME...MOT...LOC 2141Z 304DEG 3KT 3519 9411
Special weather statement, Jul 5, 5:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT SUN JUL 5 2015

ARZ019-029-052330-
CRAWFORD AR-SEBASTIAN AR-
544 PM CDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHWESTERN SEBASTIAN COUNTIES UNTIL 630 PM CDT...

AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VAN BUREN. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT SMITH...VAN BUREN...ALMA...KIBLER...CONCORD...SHIBLEY AND FURRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3536 9442 3549 9444 3551 9423 3534 9421
TIME...MOT...LOC 2243Z 260DEG 1KT 3542 9434

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:19 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan26 hr
Jul 5, 3:09 PM CDTAreal Flood AdvisoryTSACarroll3 hr
Jul 5, 3:28 PM CDTFlash Flood WarningTSACarroll4 hr
Jul 5, 4:42 PM CDTSpecial Weather StatementTSASebastian33 min
Jul 5, 4:50 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian40 min
Jul 5, 5:42 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
Jul 5, 5:44 PM CDTSpecial Weather StatementTSACrawford46 min
Jul 5, 5:51 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.